A note on Frobenius divided modules in mixed characteristics
Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 3, p. 441-458

If X is a smooth scheme over a perfect field of characteristic p, and if 𝒟 X () is the sheaf of differential operators on X [7], it is well known that giving an action of 𝒟 X () on an 𝒪 X -module is equivalent to giving an infinite sequence of 𝒪 X -modules descending via the iterates of the Frobenius endomorphism of X [5]. We show that this result can be generalized to any infinitesimal deformation f:XS of a smooth morphism in characteristic p, endowed with Frobenius liftings. We also show that it extends to adic formal schemes such that p belongs to an ideal of definition. In [12], dos Santos used this result to lift 𝒟 X () -modules from characteristic p to characteristic 0 with control of the differential Galois group.

Si X est un schéma lisse sur un corps parfait de caractéristique p, et si 𝒟 X () est le faisceau des opérateurs différentiels sur X [7], on sait que donner une action de 𝒟 X () sur un 𝒪 X -module équivaut à donner une suite infinie de 𝒪 X -modules descendant par les itérés de l’endomorphisme de Frobenius de X [5]. Nous montrons que ce résultat peut être généralisé au cas d’un morphism lisse XS qui est une déformation infinitésimale d’un morphisme de caractéristique p, munie de relèvements des morphismes de Frobenius. Nous montrons aussi qu’il s’étend aux schémas formels adiques tels que p appartienne à un idéal de définition. Ce résultat a été utilisé par dos Santos [12] pour relever les 𝒟 X () -modules de la caractéristique p à la caractéristique 0 en contrôlant le groupe de Galois différentiel du relèvement.

DOI : https://doi.org/10.24033/bsmf.2632
Classification:  12H05,  12H25,  13A35,  13N10,  14F30,  16S32
Keywords: D-modules, Frobenius morphism, descent theory, deformation theory
@article{BSMF_2012__140_3_441_0,
     author = {Berthelot, Pierre},
     title = {A note on Frobenius divided modules in mixed characteristics},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {140},
     number = {3},
     year = {2012},
     pages = {441-458},
     doi = {10.24033/bsmf.2632},
     zbl = {1277.14016},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2012__140_3_441_0}
}
Berthelot, Pierre. A note on Frobenius divided modules in mixed characteristics. Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 3, pp. 441-458. doi : 10.24033/bsmf.2632. http://www.numdam.org/item/BSMF_2012__140_3_441_0/

[1] P. Berthelot - « 𝒟-modules arithmétiques. I. Opérateurs différentiels de niveau fini », Ann. Sci. École Norm. Sup. 29 (1996), p. 185-272. | Numdam | MR 1373933 | Zbl 0886.14004

[2] -, « 𝒟-modules arithmétiques. II. Descente par Frobenius », Mém. Soc. Math. Fr. (N.S.) 81 (2000). | Numdam | Zbl 0948.14017

[3] -, « Introduction à la théorie arithmétique des 𝒟-modules », Astérisque 279 (2002), p. 1-80. | Zbl 1098.14010

[4] P. Berthelot & A. Ogus - Notes on crystalline cohomology, Princeton Univ. Press, 1978. | MR 491705 | Zbl 0383.14010

[5] D. Gieseker - « Flat vector bundles and the fundamental group in non-zero characteristics », Ann. Scuola Norm. Sup. Pisa Cl. Sci. 2 (1975), p. 1-31. | Numdam | MR 382271 | Zbl 0322.14009

[6] A. Grothendieck - « Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. III », Publ. Math. I.H.É.S. 28 (1966). | Numdam | Zbl 0144.19904

[7] -, « Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas IV », Publ. Math. I.H.É.S. 32 (1967). | Numdam | Zbl 0135.39701

[8] -, « Crystals and the de Rham cohomology of schemes », in Dix Exposés sur la Cohomologie des Schémas, North-Holland, 1968, p. 306-358. | MR 269663 | Zbl 0215.37102

[9] L. Illusie & M. Raynaud - « Les suites spectrales associées au complexe de de Rham-Witt », Publ. Math. I.H.É.S. 57 (1983), p. 73-212. | Numdam | MR 699058 | Zbl 0538.14012

[10] N. M. Katz - « Nilpotent connections and the monodromy theorem: Applications of a result of Turrittin », Publ. Math. I.H.É.S. 39 (1970), p. 175-232. | Numdam | MR 291177 | Zbl 0221.14007

[11] B. H. Matzat - « Integral p-adic differential modules », in Groupes de Galois arithmétiques et différentiels, Sémin. Congr., vol. 13, Soc. Math. France, 2006, p. 263-292. | MR 2316354 | Zbl 1158.13009

[12] J. P. Dos Santos - "Lifting D -modules from positive to zero characteristic", preprint | Numdam | Zbl 1233.13009